Maryland, 2018Flash Flooding and Flooding in Maryland, August 31, 2018
August 31, 2018 · NWS LWX · 31 events in 5 counties and zones
Showers and thunderstorms developed around a stalled boundary. A slow storm motion combined with copious amounts of moisture led to heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed around a stalled boundary. A slow storm motion combined with copious amounts of moisture led to heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 31, 10:19 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 31, 10:19 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1119 AM EDT Fri Aug 31 2018
.SYNOPSIS...
A weak cold front will stall over the region today and remain
overhead through Saturday. The boundary will dissipate Sunday
and high pressure will build over the western Atlantic during
the early and middle portions of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Have issued a Flash Flood Watch for portions of the
Baltimore/Washington metro areas, as the main concern today
revolves around flash flood potential this afternoon and evening.
Model guidance continues to indicate potential for very heavy
rain totals where high PWATs intersect the low level frontal
zone in north central Maryland. A bit of uncertainty revolves
around support aloft, as models indicate a shortwave exiting
this morning with little behind it, but water vapor imagery
indicates there may be another incoming ripple. Flash Flood
Guidance isn't particularly lower either, but rain rates in
urban areas could overcome it. Activity southwest of the Potomac
should be more scattered with less forcing and drier air
working in aloft. Rest of forecast is largely on track, with
modifications for near term trends.
Previous discussion:
With the boundary lingering across central Virginia today,
continued shower and isolated thunderstorm chances will
persist into early this evening. The primary hazard today will
be localized flooding with the potential for heavy rainfall as
ample cloud cover and the boundary across central Virginia
should limit any severe threat. This is supported by
precipitable water values near two inches and low level
convergence along the stationary boundary. The heaviest axis of
precipitation this morning points to setting up along and east
of the Blue Ridge, including the metro areas. Coverage across
the mountains will increase this afternoon and early this
evening with maximized daytime heating. Expect highs today to
remain slightly below normal in the low to middle 80s.
Coverage of showers decreases overnight with the loss of daytime
heating and limited support aloft, however the boundary will hold
its position across central Virginia, so will maintain a chance of
showers. Patchy fog will be likely through the overnight hours
given the saturated soils and low level moisture persisting.
Lows in the upper 60s to near 70 degrees can be expected.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
No discernible changes in the pattern on Saturday as the boundary
stubbornly lingers nearby, promoting weak low level convergence,
and the trigger for showers and storms. The afternoon and
early evening hours will be favored for the highest coverage of
activity. Locally heavy rain will be the primary threat, but
strong gusty winds will be possible in and around thunderstorm
activity. Will carry chance POPs Saturday and Sunday, with
coverage trending a bit less each day as the boundary weakens
and eventually washes out over the region. Humid conditions will
continue to win out through the weekend with dewpoints in the
upper 60s to lower 70s. Highs will top out near normal in the
80s with overnight lows in the upper 60s to lower 70s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
An upper-level high will remain over the region Monday through
Thursday while surface high pressure over the western Atlantic
extends into our area as well. 500mb heights are forecast to be
anomalously high. The 12z run from 8/30 on the NAEFS forecasts
mean 500mb heights to be forecasted outside (higher) than
climatology for this time of year.
Strong subsidence from the upper-level ridge and an onshore flow
to the surface flow means that more unseasonably hot and humid
conditions are likely. Highs are most likely to range from the
upper 80s to lower/middle 90s for most areas along with high
humidity. The heat and humidity will lead to an unstable
atmosphere each day, so there will be chances for showers and
thunderstorms...mainly during peak heating in the
afternoon/evening hours each day. Coverage may remain scattered
due to the lack of strong lifting mechanism, weak shear and
subsidence overhead...but slow movement of storms and low min
theta e's could lead to isolated instances of flooding and gusty
winds. Confidence in details remain low at this time.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Frontal boundary will linger near the terminals today and through
the weekend. Some MVFR cigs have worked southward to BWI north
of this boundary. Uncertain at this time how long these clouds
persist today. The front will promote daily chances of showers
and storms, with the peak heating hours of the day favored.
Episodes of sub VFR conditions will be possible as a result.
Patchy fog will be possible during the overnight hours as well
with ample low level moisture and saturated soils, with CHO/MRB
most likely to see sub VFR VIS/CIGs. Winds generally will hail
from the east southeast through Saturday, turning a bit more
southerly on Sunday, but remaining at 10 knots or less through
the weekend.
Upper-level high pressure will remain overhead for Monday and
Tuesday, causing light winds. Patchy fog is possible during the
overnight and morning hours each day and scattered thunderstorms
are possible both days as well, especially during the afternoon
and evening hours.
&&
.MARINE...
Sub SCA conditions forecast through the weekend as a stationary
boundary stretches across the waters. Gusty winds in and around
thunderstorm activity will be possible each day with the afternoon
and evening hours favored. This may result in the need to Special
Marine Warnings for any of the stronger activity. Given the boundary
nearby, the gradient will remain weak enough through the weekend for
winds to remain below SCA criteria.
High pressure over the western Atlantic will extend toward the
waters for Monday through Wednesday. The gradient should be weak
so winds should remain below SCA criteria for most of the time.
There may be a few showers and thunderstorms each day,
especially during the afternoon and evening hours. However,
coverage is most likely to remain isolated or scattered.
&&
.TIDES/COASTAL FLOODING...
An onshore flow will develop today and persist through the
weekend as a boundary stalls near the waters and eventually
dissipates by Sunday. The onshore flow will lead to an increase
in tidal anomalies. Latest forecasts show many locations
reaching caution stages tonight through the weekend. Minor
flooding is possible for sensitive areas, but confidence is low
since the onshore flow will be light.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through this evening for DCZ001.
MD...Flash Flood Watch through this evening for MDZ004>006-011-013-
014-503>508.
VA...Flash Flood Watch through this evening for VAZ053-054.
WV...None.
MARINE...None.
&&
SYNOPSIS...BJL
NEAR TERM...ADS/BKF
SHORT TERM...BKF
LONG TERM...BJL
AVIATION...BJL/ADS/BKF
MARINE...BJL/BKF
TIDES/COASTAL FLOODING...LWXHazardous weather outlook, Aug 31, 10:14 AM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1114 AM EDT Fri Aug 31 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-011515-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1114 AM EDT Fri Aug 31 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect until midnight tonight for
portions of the Baltimore and Washington metropolitan areas.
Showers and thunderstorms producing locally heavy rain may lead
to isolated to scattered incidents of flooding across the area.
A few thunderstorms will be capable of producing gusty winds over
the waters this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-011515-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1114 AM EDT Fri Aug 31 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms producing locally heavy rain may lead to
isolated incidents of flooding through this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
Flood, Howard
- When
- August 31, 11:51 AM EST to 1:51 PM EST
- Where
- Howard County, 1.07 mi SSE of Guilford to 1.1 mi SSE of Guilford
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.156, -76.821
High water blocked Mission Road east of Guilford Road.
Flood, Howard
- When
- August 31, 12:22 PM EST to 2:22 PM EST
- Where
- Howard County, 1.52 mi NNE of Savage to 1.53 mi NNE of Savage
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.149, -76.817
Guilford Road was closed at Mary Lane due to high water.
Flood, Harford
- When
- August 31, 4:39 PM EST to 6:39 PM EST
- Where
- Harford County, 0.45 mi WSW of Scarboro to 0.06 mi WSW of Poole
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.627, -76.288
Conowingo Road was closed due to flooding near Trappe Road and Route 136 was closed due to flooding between Route 440 and Deerfield Road.
Flood, Harford
- When
- August 31, 5:24 PM EST to 7:24 PM EST
- Where
- Harford County, 0.65 mi NNE of Whiteford to 0.5 mi NE of Mill Green
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.709, -76.346
Multiple roads were closed due to water rescues and flooding.
Flood, Harford
- When
- August 31, 5:30 PM EST to 7:30 PM EST
- Where
- Harford County, 0.88 mi SSE of Dublin to 0.84 mi NNW of Poole
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.639, -76.262
Arena Road was closed due to flooding on the 1500 Block. People were rescued from a house.
Flood, Harford
- When
- August 31, 5:40 PM EST to 7:40 PM EST
- Where
- Harford County, 1.69 mi W of Berkley to 1.77 mi W of Berkley
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.669, -76.232
Love Road bridge collapsed over Peddler Run Creek due to flooding. Love Road was closed due to flooding near Franklin Church Road. A vehicle was trapped in high water.
Flash Flood, Harford
- When
- August 31, 5:59 PM EST to 8:30 PM EST
- Where
- Harford County, 0.87 mi S of Darlington to 0.93 mi S of Darlington
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.617, -76.202
The USGS stream gage on Deer Creek near Darlington rapidly exceeded the 10 foot flood stage, going from low water to flood stage in just 45 minutes. It then continued to rise rapidly during the following two hours, peaking at 8:00pm EST at 13.44 feet. The Wilsons Mill area near Darlington flooded during this event.
Flood, Harford
- When
- August 31, 6:04 PM EST to 8:04 PM EST
- Where
- Harford County, 0.96 mi WNW of Berkley to 0.93 mi WNW of Berkley
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.675, -76.217
Casgleton Road was closed due to flooding near Glen Cove Road.
Flood, Harford
- When
- August 31, 6:06 PM EST to 8:06 PM EST
- Where
- Harford County, 1.01 mi SSW of Castleton to 1.29 mi SSW of Castleton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.657, -76.177
Route 1 was closed due to flooding between Conowingo Dam and Deer Creek Dam.
Flash Flood, Harford
- When
- August 31, 6:06 PM EST to 8:06 PM EST
- Where
- Harford County, 3.15 mi W of Pylesville to 3.13 mi W of Pylesville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.697, -76.429
McFadden Road was closed due to flash flooding.
Flash Flood, Harford
- When
- August 31, 6:06 PM EST to 8:06 PM EST
- Where
- Harford County, 0.72 mi W of Emmorton to 0.74 mi W of Emmorton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.501, -76.333
Tollgate Road at Plumtree Road was closed due to flash flooding.
Flash Flood, Harford
- When
- August 31, 6:12 PM EST to 6:51 PM EST
- Where
- Harford County, 1.27 mi WNW of Singer to 1.37 mi ESE of Benson
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.490, -76.350
The stream gauge at Plumtree Run in Bel Air crested at 6.63 feet, above the flood stage of 6 feet. Plumtree road near Plumtree Run was covered by water.
Flood, Harford
- When
- August 31, 6:15 PM EST to 6:55 PM EST
- Where
- Harford County, 1.48 mi NW of Singer to 1.34 mi NW of Singer
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.496, -76.348
The stream gauge at Plumtree Run near Bel Air crested at 6.63 feet which is above flood stage of 6 feet. At this level, water flows over both Plumtree Road and Tollgate Road.
Flash Flood, Harford
- When
- August 31, 6:19 PM EST to 8:19 PM EST
- Where
- Harford County, 1.22 mi SW of Calvary to 1.06 mi WSW of Calvary
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 39.517, -76.266
A car was swept underneath a bridge along James Run road near the intersection of State Route 136 and James Run Road. The car was later found near the intersection of Calvary Road and Schucks Road. Two fatalities occurred; one in the car swept downstream, and another of a person who attempted to assist the disabled vehicle.
Flash Flood, Harford
- When
- August 31, 6:43 PM EST to 8:30 PM EST
- Where
- Harford County, 0.41 mi NE of Abingdon to 0.45 mi NE of Abingdon
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.474, -76.264
Philadelphia Road near Calvary Road was closed due to flash flooding.
Flash Flood, Harford
- When
- August 31, 6:43 PM EST to 8:30 PM EST
- Where
- Harford County, 1.8 mi NNE of Abingdon to 1.78 mi NNE of Abingdon
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.495, -76.261
Two people were trapped in vehicles due to high water at Creswell Road and Goat Hill Road.
Flash Flood, Harford
- When
- August 31, 6:44 PM EST to 8:30 PM EST
- Where
- Harford County, 0.66 mi NE of Carsins Run to 0.68 mi NE of Carsins Run
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.538, -76.212
Carsins Runs Road bridge was closed near MD-22 due to flash flooding.
Flood, Baltimore City (C)
- When
- August 31, 7:23 PM EST to 7:56 PM EST
- Where
- Baltimore City (C) County, 0.34 mi NW of Mt Winans to 0.21 mi NNW of Mt Winans
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.274, -76.654
The gauge at Gwynns Falls at Washington Boulevard surpassed flood stage of 13 feet, cresting at 14.11 feet. Water covered the bike path alongside the stream, and approaches the end of Berlin Street.
Flood, Baltimore
- When
- August 31, 7:25 PM EST to 8:00 PM EST
- Where
- Baltimore County, 2.86 mi N of Baltimore Highlands to 2.91 mi N of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.271, -76.649
The stream gauge reached the flood stage of 13 feet. At this level, water approaches the bike path alongside the stream.
Flood, Baltimore
- When
- August 31, 7:25 PM EST to 8:03 PM EST
- Where
- Baltimore County, 0.39 mi ESE of Halethorpe to 0.76 mi ESE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.247, -76.694
The gauge along the Eastern Branch of Herbert Run at Arbutus surpassed the flood stage of 7 feet, cresting at 8.11 feet. Water approached structures along the creek, and approaches the top of the culvert at Sulphur Spring Road. Water covered yards near Tom Day Boulevard.
Flash Flood, Harford
- When
- August 31, 7:29 PM EST to 8:53 PM EST
- Where
- Harford County, 1.05 mi S of Singer to 0.53 mi S of Singer
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.465, -76.328
The stream gauge at Otter Point Creek in Edgewood passed flood stage of 8 feet and crested at 8.99 feet. This means that flooding occurred on Winters Road near Singer Road.
Flood, Baltimore
- When
- August 31, 7:30 PM EST to 8:05 PM EST
- Where
- Baltimore County, 0.81 mi SSE of Halethorpe to 0.79 mi SSE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.240, -76.692
The stream gauge crested at 8.11 feet. At this level, water covers yards near Tom Day Boulevard. Water approaches structures along the creek, and approaches the top of the culvert at Sulphur Spring road.
Flood, Baltimore
- When
- August 31, 7:30 PM EST to 9:30 PM EST
- Where
- Baltimore County, 1.05 mi N of Baltimore Highlands to 1.01 mi N of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.245, -76.648
Hollins Ferry Road was closed due to flooding near Lansdowne Road.
Flood, Baltimore
- When
- August 31, 7:30 PM EST to 9:30 PM EST
- Where
- Baltimore County, 1.47 mi NNW of Baltimore Highlands to 1.45 mi NNW of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.248, -76.665
Hammonds Ferry Road was closed due to flooding at Mine Bank Lane.
Flood, Harford
- When
- August 31, 7:30 PM EST to 9:00 PM EST
- Where
- Harford County, 0.81 mi SSW of Van Bibber to 0.42 mi NE of Clayton
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.439, -76.306
The stream gauge at Otter Point Creek in Edgewood reached flood stage of 8 feet. This means that flooding occurred on Winters Road near Singer Road.
Flood, Baltimore
- When
- August 31, 8:05 PM EST to 10:05 PM EST
- Where
- Baltimore County, 1.77 mi NE of Halethorpe to 1.76 mi ENE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.265, -76.674
Benson Avenue was closed due to flooding between Haverhill Road and Knecht Avenue.
Flood, Harford
- When
- August 31, 8:30 PM EST to 9:40 PM EST
- Where
- Harford County, 0.87 mi S of Darlington to 0.93 mi S of Darlington
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.617, -76.202
The USGS stream gage on Deer Creek near Darlington remained above flood stage until 9:40 EST. The Wilsons Mill area near Darlington flooded during this event.
Flood, Harford
- When
- August 31, 8:55 PM EST to 10:55 PM EST
- Where
- Harford County, 0.8 mi NNW of Aberdeen to 0.92 mi NNE of Aberdeen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.531, -76.174
Maxa Road was closed due to flooding and Robinhood Road was closed near Paradise Road due to flooding.
Flood, Anne Arundel
- When
- August 31, 9:12 PM EST to 11:12 PM EST
- Where
- Anne Arundel County, 0.32 mi S of Arnold to 0.35 mi S of Arnold
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.025, -76.501
A water rescue in the 1500 Block of MD-2 Ritchie Highway.
Flood, Anne Arundel
- When
- August 31, 9:17 PM EST to 11:17 PM EST
- Where
- Anne Arundel County, 0.63 mi NNE of West Annapolis to 0.55 mi WNW of Naval Academy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.989, -76.496
MD-450 King George Street Bridge was closed due to high water.
Flood, Anne Arundel
- When
- August 31, 9:30 PM EST to 11:30 PM EST
- Where
- Anne Arundel County, 0.37 mi NW of West Annapolis to 0.34 mi NW of West Annapolis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.983, -76.505
A water rescue occurred at the intersection of Taylor Avenue and Melrose Street.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Kentucky, August 31, 20181 death · $200,000 · 2 events
- Hail and Damaging Winds in Minnesota, August 31, 20181 injured · 3.25 in hail · 25 events
- Hail in Minnesota, August 31, 20182 in hail · 12 events
- Hail and Damaging Winds in Virginia, August 31, 2018$13,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Nebraska, August 31, 20181.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Delaware, August 31, 201850 kt wind · 7 events
- Hail in North Dakota, August 31, 20182 in hail · 6 events
- Hail and Strong Wind in Minnesota, August 31, 2018$100 · 1.25 in hail · 5 events
- Hail in Wisconsin, August 31, 20182 in hail · 5 events
- Hail in Iowa, August 31, 20182 in hail · 5 events
- Hail and Damaging Wind in Kansas, August 31, 20181 in hail · 5 events
- Dust Storm and Hail in Kansas, August 31, 2018$10,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 781080, 781081, 781083, 781084, 781085, 781086, 781734, 781088, 781448, 783175, 783176, 783177, 781449, 781091, 783178, 783179, 783174, 788069, 781453, 788068, 788057, 781454, 781455, 781456, 781458, 781459, 788061, 781460, 781461, 781462, 781463.